Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 134, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 24, 2013, 6:34 PM CDT for Oldham County, Potter County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2013, 6:34 PM CDT (23:34 UTC)
- Expired
- Jul 24, 2013, 7:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Oldham County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 52 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:39 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 24, 3:39 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CDT WED JUL 24 2013 .DISCUSSION... THROUGH TONIGHT: AN OUTFLOW BOUNDARY THAT PUSHED THROUGH THE AREA EARLIER THIS MORNING HAS IGNITED WIDESPREAD CONVECTION ACROSS NEW MEXICO WHERE THE BETTER CONVERGENCE AND UPPER FORCING FOR ASCENT ARE COLLOCATED. SOME OF THIS ACTIVITY MAY IMPACT THE FAR WESTERN PANHANDLES THIS EVENING AND TONIGHT, MAINLY WEST OF A GUYMON TO AMARILLO LINE. NO SEVERE WEATHER IS EXPECTED, BUT A FEW STORMS COULD HAVE SOME GUSTY WINDS AND SMALL HAIL THIS EVENING. THURSDAY-THURSDAY NIGHT: IT LOOKS LIKE A PRETTY GOOD SHOT OF THUNDERSTORMS TOMORROW AFTERNOON AND EVENING AHEAD OF A COLD FRONT AND A MID-LEVEL SHORTWAVE TROUGH. WITH ABUNDANT BUOYANCY AND SUFFICIENT SHEAR UP TO 40 KT, A FEW STORMS THAT FORM WILL LIKELY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN GIVEN THAT PRECIPITABLE WATER VALUES WILL BE +2 STANDARD DEVIATIONS ABOVE NORMAL. CHANCES FOR STORMS SHOULD DIMINISH FROM NORTHWEST TO SOUTHEAST OVERNIGHT AS THE FRONT MARCHES SOUTHWARD. FRIDAY-FRIDAY NIGHT: BESIDES SOME LINGERING THUNDERSTORMS ACROSS THE FAR SOUTHEAST FRIDAY MORNING, THE REST OF THE DAY LOOKS DRY. NORTHERLY WINDS WILL ALSO BE FAIRLY BREEZY IN THE WAKE OF THE COLD FRONT. TEMPERATURES WILL BE NOTICEABLY COOLER WITH HIGHS IN THE 80S. LOWS WILL ALSO BE REFRESHINGLY COOLER WITH SOME 50S POSSIBLE. SATURDAY-WEDNESDAY: NO CHANGES REALLY MADE DURING THIS PERIOD. MONSOONAL MOISTURE AND WEAK WEST/NORTHWEST FLOW ALOFT SHOULD SPELL OPPORTUNITIES FOR AFTERNOON AND EVENING THUNDERSTORMS. JACKSON && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH TUESDAY AS RELATIVE HUMIDITY VALUES REMAIN WELL ABOVE 20 PERCENT. NO STRONG WINDS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 68 90 67 86 63 / 20 60 40 10 5 BEAVER OK 69 92 67 88 64 / 10 60 50 10 5 BOISE CITY OK 66 89 62 84 61 / 30 50 20 10 20 BORGER TX 73 92 68 86 66 / 20 60 40 10 5 BOYS RANCH TX 71 93 70 88 64 / 20 60 30 10 5 CANYON TX 68 91 66 87 62 / 20 60 50 10 5 CLARENDON TX 70 94 71 86 64 / 10 50 60 20 5 DALHART TX 66 91 64 84 61 / 30 50 20 10 20 GUYMON OK 68 88 65 87 62 / 20 60 30 10 5 HEREFORD TX 67 91 65 85 60 / 20 50 30 10 10 LIPSCOMB TX 69 90 68 86 63 / 10 60 60 10 5 PAMPA TX 68 91 66 85 62 / 10 60 50 10 5 SHAMROCK TX 71 93 68 87 64 / 10 40 60 20 5 WELLINGTON TX 72 98 72 91 66 / 10 40 60 20 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && EA/JJ
Hazardous weather outlook, Jul 24, 2:59 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 259 PM CDT WED JUL 24 2013 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 259 PM CDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN HALF OF THE PANHANDLES THROUGH TONIGHT. SOME STORMS MAY BECOME STRONG...PRODUCING GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH...IF NOT ALL...OF THE PANHANDLES THURSDAY AFTERNOON THROUGH MONDAY. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY. THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. ADDITIONALLY...LOCALLY HEAVY RAIN COULD LEAD TO LOCALIZED FLOODING THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. JACKSON
In the hours before
Special weather statement, Jul 24, 6:11 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 611 PM CDT WED JUL 24 2013 TXZ011-012-016-017-242345- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 611 PM CDT WED JUL 24 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL... SOUTHWESTERN POTTER...SOUTHEASTERN OLDHAM AND EXTREME NORTHEASTERN DEAF SMITH COUNTIES UNTIL 645 PM CDT... AT 605 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF BUSHLAND...OR 11 MILES WEST OF AMARILLO...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WILDORADO... BUSHLAND... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 39 AND 65. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3520 10243 3552 10222 3526 10187 3513 10198 TIME...MOT...LOC 2310Z 120DEG 14KT 3523 10204 SIMPSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:13 PM CDT | Special Weather Statement | AMA | Hansford, Sherman | 32 min |
| Jul 23, 8:02 PM CDT | Special Weather Statement | AMA | Sherman | 28 min |
| Jul 24, 6:11 PM CDT | Special Weather Statement | AMA | Potter | 34 min |
| Jul 24, 6:49 PM CDT | Special Weather Statement | AMA | Randall | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.